Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 20, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 9, 2016, 9:23 PM MDT for 9 counties in Wyoming. It took effect at Aug 10, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2016, 9:23 PM MDT (03:23 UTC)
- In effect from
- Aug 10, 2016, 12:00 PM MDT
- Expired
- Aug 10, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY, Uinta County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 14 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 4095 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270 WWUS85 KRIW 100323 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 923 PM MDT TUE AUG 9 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS MOST OF WYOMING TODAY THROUGH 9 PM MDT... .A VERY DRY AIRMASS COMBINED WITH GUSTY WEST TO SOUTHWEST WIND WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHERN WYOMING TODAY...BRINGING CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN TO THE AREA THIS AFTERNOON AND EARLY EVENING. WYZ277-279-100900- /O.NEW.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 923 PM MDT TUE AUG 9 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 277 AND 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 277 AND 279. * WIND...WEST TO SOUTHWEST 10 TO 20 GUSTING 25 TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * THUNDERSTORMS...ISOLATED LATE DAY STORMS PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-289-300-100900- /O.NEW.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/ NATRONA COUNTY/CASPER BLM- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- 923 PM MDT TUE AUG 9 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONES 280...289 AND 300... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 280...289...AND 300. * WIND...WEST TO SOUTHWEST 15 TO 25 GUSTING TO 30 MPH. * HUMIDITY...AS LOW AS 9 PERCENT. * THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-100900- /O.NEW.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 923 PM MDT TUE AUG 9 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONE 283... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 283. * WIND...SOUTHWEST 15 TO 20 GUSTING 25 TO 30 MPH. * HUMIDITY...AS LOW AS 9 PERCENT. * THUNDERSTORMS...NO THUNDERSTORMS EXPECTED. HOWEVER...OUTFLOW WINDS FROM ISOLATED STORMS TO THE SOUTH AND EAST COULD AFFECT ZONE 283...ESPECIALLY BY EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
742 WWUS85 KRIW 100618 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1218 AM MDT WED AUG 10 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS PORTIONS OF SOUTHERN AND CENTRAL WYOMING FROM NOON TODAY THROUGH 8 PM MDT... .A VERY DRY AIRMASS COMBINED WITH GUSTY WEST TO SOUTHWEST WIND WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHERN WYOMING TODAY...BRINGING CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN TO THE AREA THIS AFTERNOON AND EARLY EVENING. WYZ277-279-102200- /O.CON.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 1218 AM MDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 277 AND 279... * AFFECTED AREA...FIRE WEATHER ZONES 277 AND 279. * WIND...WEST TO SOUTHWEST 10 TO 20 GUSTING 25 TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * THUNDERSTORMS...ISOLATED LATE DAY STORMS PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-289-300-102200- /O.CON.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/ NATRONA COUNTY/CASPER BLM- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- 1218 AM MDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONES 280... 289 AND 300... * AFFECTED AREA...FIRE WEATHER ZONES 280...289...AND 300. * WIND...WEST TO SOUTHWEST 15 TO 25 GUSTING TO 30 MPH. * HUMIDITY...AS LOW AS 9 PERCENT. * THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-102200- /O.CON.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 1218 AM MDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONE 283... * AFFECTED AREA...FIRE WEATHER ZONE 283. * WIND...SOUTHWEST 15 TO 20 GUSTING 25 TO 30 MPH. * HUMIDITY...AS LOW AS 9 PERCENT. * THUNDERSTORMS...NO THUNDERSTORMS EXPECTED. HOWEVER...OUTFLOW WINDS FROM ISOLATED STORMS TO THE SOUTH AND EAST COULD AFFECT ZONE 283...ESPECIALLY BY EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
275 WWUS85 KRIW 101403 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 803 AM MDT WED AUG 10 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS PORTIONS OF SOUTHERN...CENTRAL AND NORTHERN WYOMING FROM NOON TODAY THROUGH 8 PM MDT... .A VERY DRY AIRMASS COMBINED WITH GUSTY WEST TO SOUTHWEST WIND WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHERN WYOMING TODAY...BRINGING CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN TO THE AREA THIS AFTERNOON AND EARLY EVENING. WYZ286-110200- /O.EXA.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 803 AM MDT WED AUG 10 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONE 286... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 286. * WIND...WEST TO NORTHWEST 15 TO 25 GUSTING TO 35 MPH. * HUMIDITY...AS LOW AS 13 PERCENT. * HAINES INDEX...5 TO 6. * THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ285-287-110200- /O.EXA.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/ SOUTH BIGHORN MOUNTAINS-OWL CREEK MOUNTAINS- 803 AM MDT WED AUG 10 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONES 285... AND 287... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 285 AND 287. * WIND...WEST TO NORTHWEST 15 TO 25 GUSTING TO 35 MPH. * HUMIDITY...AS LOW AS 13 PERCENT. * HAINES INDEX...5 TO 6. * THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ277-279-110200- /O.CON.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 803 AM MDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 277 AND 279... * AFFECTED AREA...FIRE WEATHER ZONES 277 AND 279. * WIND...WEST TO SOUTHWEST 15 TO 20 GUSTING 30 TO 35 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * HAINES INDEX...5 TO 6. * THUNDERSTORMS...ISOLATED LATE DAY STORMS PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-289-300-110200- /O.CON.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/ NATRONA COUNTY/CASPER BLM- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- 803 AM MDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONES 280... 289 AND 300... * AFFECTED AREA...FIRE WEATHER ZONES 280...289...AND 300. * WIND...WEST TO SOUTHWEST 15 TO 25 GUSTING TO 35 MPH. * HUMIDITY...AS LOW AS 9 PERCENT. * HAINES INDEX...5 TO 6. * THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-110200- /O.CON.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 803 AM MDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONE 283... * AFFECTED AREA...FIRE WEATHER ZONE 283. * WIND...SOUTHWEST 15 TO 20 GUSTING 25 TO 35 MPH. * HUMIDITY...AS LOW AS 9 PERCENT. * HAINES INDEX...5 TO 6. * THUNDERSTORMS...NO THUNDERSTORMS EXPECTED. HOWEVER...OUTFLOW WINDS FROM ISOLATED STORMS TO THE SOUTH AND EAST COULD AFFECT ZONE 283...ESPECIALLY BY EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
737 WWUS85 KRIW 102014 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 214 PM MDT WED AUG 10 2016 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS PORTIONS OF SOUTHERN...CENTRAL AND NORTHERN WYOMING FROM NOON TODAY THROUGH 8 PM MDT... .A VERY DRY AIRMASS COMBINED WITH GUSTY WEST TO SOUTHWEST WIND WILL CONTINUE ACROSS PORTIONS OF NORTHERN CENTRAL AND SOUTHERN WYOMING TODAY...BRINGING CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN TO THE AREA THIS AFTERNOON AND EARLY EVENING. WYZ277-279-110200- /O.CON.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 214 PM MDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 277 AND 279... * AFFECTED AREA...FIRE WEATHER ZONES 277 AND 279. * WIND...WEST TO SOUTHWEST 15 TO 20 GUSTING 30 TO 35 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * HAINES INDEX...5 TO 6. * THUNDERSTORMS...ISOLATED LATE DAY STORMS PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-289-300-110200- /O.CON.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/ NATRONA COUNTY/CASPER BLM- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- 214 PM MDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONES 280... 289 AND 300... * AFFECTED AREA...FIRE WEATHER ZONES 280...289...AND 300. * WIND...WEST TO SOUTHWEST 15 TO 25 GUSTING TO 35 MPH. * HUMIDITY...AS LOW AS 9 PERCENT. * HAINES INDEX...5 TO 6. * THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-110200- /O.CON.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 214 PM MDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONE 283... * AFFECTED AREA...FIRE WEATHER ZONE 283. * WIND...SOUTHWEST 15 TO 20 GUSTING 25 TO 35 MPH. * HUMIDITY...AS LOW AS 9 PERCENT. * HAINES INDEX...5 TO 6. * THUNDERSTORMS...NO THUNDERSTORMS EXPECTED. HOWEVER...OUTFLOW WINDS FROM ISOLATED STORMS TO THE SOUTH AND EAST COULD AFFECT ZONE 283...ESPECIALLY BY EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ286-110200- /O.CON.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 214 PM MDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONE 286... * AFFECTED AREA...FIRE WEATHER ZONE 286. * WIND...WEST TO NORTHWEST 15 TO 25 GUSTING TO 35 MPH. * HUMIDITY...AS LOW AS 13 PERCENT. * HAINES INDEX...5 TO 6. * THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ285-287-110200- /O.CON.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/ SOUTH BIGHORN MOUNTAINS-OWL CREEK MOUNTAINS- 214 PM MDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONES 285... AND 287... * AFFECTED AREA...FIRE WEATHER ZONES 285 AND 287. * WIND...WEST TO NORTHWEST 15 TO 25 GUSTING TO 35 MPH. * HUMIDITY...AS LOW AS 13 PERCENT. * HAINES INDEX...5 TO 6. * THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
045 WWUS85 KRIW 110153 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 753 PM MDT WED AUG 10 2016 WYZ277-279-110300- /O.EXP.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 753 PM MDT WED AUG 10 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FIRE WEATHER ZONES 277 AND 279... WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY HAS RECOVERED ABOVE CRITICAL THRESHOLDS THIS EVENING. $$ WYZ280-289-300-110300- /O.EXP.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/ NATRONA COUNTY/CASPER BLM- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- 753 PM MDT WED AUG 10 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 280... 289 AND 300... WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY HAS RECOVERED ABOVE CRITICAL THRESHOLDS ACROSS MOST OF THE AREA THIS EVENING. $$ WYZ283-110300- /O.EXP.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 753 PM MDT WED AUG 10 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 283... WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY HAS RECOVERED ABOVE CRITICAL THRESHOLDS THIS EVENING. $$ WYZ286-110300- /O.EXP.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 753 PM MDT WED AUG 10 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 286... WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY HAS RECOVERED ABOVE CRITICAL THRESHOLDS THIS EVENING. $$ WYZ285-287-110300- /O.EXP.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/ SOUTH BIGHORN MOUNTAINS-OWL CREEK MOUNTAINS- 753 PM MDT WED AUG 10 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 285... AND 287... WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY HAS RECOVERED ABOVE CRITICAL THRESHOLDS THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 9, 1:34 PM MDT, 7 hours 49 minutes earlier.
Area forecast discussion, Aug 9, 1:34 PM MDT, 7 hours 49 minutes before
Area Forecast Discussion National Weather Service Riverton WY 134 PM MDT TUE AUG 9 2016 .Short Term...Tonight Through Wednesday Dry and warm southwest flow with windy surface winds will be over the area through Wednesday. Temperatures will warm over most of the area. A weak cold front will move south into northern and eastern wyoming tonight and Wednesday with a wind shift to the northeast. Low level moisture will increase and temperatures will become cooler behind the cold front. .Long Term...Wednesday night Through Tuesday The cold front will move south to around the Continental Divide Wednesday night and Thursday. Conditions will become more favorable for showers and thunderstorms along and north of the cold front...especially over the northern mountains. Temperatures will continue to cool behind the cold front with cooling spreading south and west. Showers and thunderstorms will remain a threat Friday and Saturday. High pressure will build north and east from the Great Basin bringing warmer and drier conditions with lighter wind as the flow aloft decreases significantly Sunday through Tuesday. && .AVIATION.../00Z ISSUANCE/ West of the Continental Divide...KJAC/KBPI/KPNA/KRKS Isolated showers and thunderstorms will occur over the northwest thru 03z. VFR conditions will continue through Wednesday. It will continue breezy to windy at most terminal sites during the afternoon and early evening hours. Isolated showers and thunderstorms may develop again Wednesday afternoon over the northwest mountains. East of the Continental Divide...KCOD/KCPR/KLND/KRIW/KWRL VFR conditions will occur through Wednesday. Isolated showers or thunderstorms are possible until 03z Wed. Breezy to windy conditions to develop mainly this afternoon into the early evening and again on Wednesday. && .FIRE WEATHER... A red flag warning remains until 9 pm mdt this evening for most of the area with windy dry unstable conditions over western and central Wyoming. Dry and breezy to windy conditions will return to much of the area on Wednesday. The north and east will see a cold front move south with a wind shift to the northeast... increasing relative humidity and cooling temperatures. the cold front will push south up to the Continental Divide Wednesday night and Thursday. Thursday afternoon showers and thunderstorms are expected along and north of the cold front...especially in the north and east. && .RIW Watches/Warnings/Advisories... Red Flag Warning until 9 PM MDT this evening for WYZ140-275- 277>283-285>289-300-414>416. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...Skrbac FIRE WEATHER...C.Baker
Hazardous weather outlook, Aug 9, 2:37 AM MDT, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 237 AM MDT TUE AUG 9 2016 WYZ001>020-022>030-101200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 237 AM MDT TUE AUG 9 2016 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR MOST OF WYOMING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT VERY DRY...WARM TO HOT AND BREEZY ACROSS MOST OF WYOMING...RESULTING IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS EXTREME NORTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...VERY DRY...WARM AND BREEZY CONDITIONS CONTINUE ACROSS MOST OF WYOMING...RESULTING IN ELEVATED TO POSSIBLE CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS NORTHERN MOUNTAINS. THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME STRONG THUNDERSTORMS POSSIBLE...ESPECIALLY PORTIONS OF CENTRAL WYOMING. FRIDAY AND SATURDAY...ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS EAST OF THE DIVIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE URGED TO REPORT WIND GUSTS OVER 45 MPH. THANK YOU.
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.